Drugs with tinnitus as sound effect: an important resource!

Do you feel the effects of tinnitus? (Ringing in the ears?)

Are you currently taking any prescription medication?

Many people take prescription medications without knowing that the drug may cause tinnitus.

If you are trying to determine the cause of your tinnitus, or are worried that starting a new medication may exacerbate your tinnitus, check the following link to see if your prescriptions may cause tinnitus.

If your prescription appears on the list, you may want to consult your physician and do additional research as well.

Drugs with Tinnitus Side Effects

Advertisements

Ototoxicity

Many of us do not know it, but certain medications, in high doses, can have negative effects on our hearing.

The term for this is “ototoxicity”- toxic to the ear.

Known autotoxic prescription drugs include antibiotics in the aminoglycoside family, the loop diuretic frusemide (Lasix), and the chemotherapeutic drugs cisplatin and carboplatin.

Among over-the-counter substances, aspirin and other salicylates may be autotoxic in unusually high doses.

For a more detailed list, please see the following article at the Vestibular Disorders Association website.

Other common substances known to have some degree of autotoxicity are quinine, mercury, lead, and heavy metals in general.

Symptoms of an ototoxic reaction include dizziness and tinnitus. In some cases, it may be beneficial to discontinue use of the drug that is causing the reaction.

If you are worried about ototoxicity, please consult your physician and be sure to give a detailed description of your symptoms and an accurate list of all prescription and non-prescription medications you are using.